MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W035210150
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a nanocross pta balloon with a non medtronic 6fr sheath and guide wire to treat a moderately calcified fibrous lesion in the left proximal posterior tibial artery with a 65% stenosis.The vessel diameter and lesion length are 2.3mm and 80mm respectively.The vessel is little tortuous.The contract and saline was used to inflate the device.No damage noted to packaging.No issues noted when removing the device the hoop/tray.The device was prepped per ifu.It was reported that the balloon would not deflate at the lesion site.The flow was impeded in vessel.The deflation issue was noted during subsequent inflation.The balloon delivery system was deformed - stretching and twisting.Physician also experienced difficulty removing the device following the balloon inflation.The balloon was eventually deflated enough to be pulled out with the sheath.There was no resistance encountered when advancing the device and no excessive force used.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite was returned with a 6f sheath placed inside a bag with a nanocross elite device sticker which indicated lot a876381.A 0.014" was loaded through the nanocross elite catheter.The nanocross elite was loaded the sheath.Approximately 4cm of the distal end of the nanocross elite was exposed outside the distal end of the catheter.The exposed portion of the balloon segment showed the balloon material buckled/bunched up distally.The introducer was retracted in efforts to visualize the entire balloon segment.The distal and proximal marker bands were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the deflation process took longer than 3 minutes.It was reported that the balloon was never fully deflated.Negative pressure was applied until the balloon profile decreased enough to pull part of the balloon into the sheath and then pull through the arterial site.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9005850
Report Number2183870-2019-00438
Device Sequence Number16770036
Product Code LIT
UDI-Device Identifier00763000110048
UDI-Public00763000110048
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2022
Device Catalogue NumberAB14W035210150
Device Lot NumberA876381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/12/2019
12/09/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date09/16/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1